Creating and sharing knowledge for telecommunications

Designing Good Multi-Dimensional Constellations

Beko, M.B, ; Dinis, R.

IEEE Wireless Communications Vol. 1, Nº 3, pp. 221 - 224, June, 2012.

ISSN (print): 1536-1284
ISSN (online):

Journal Impact Factor: 5,417 (in 2014)

Digital Object Identifier:

Abstract
In this letter we consider the design of multi-dimensional compact constellations that minimize the average symbol energy for a given minimum Euclidian distance between constellation points. We formulate the constellation design as a non-convex quadratically constrained quadratic programming. We propose a simple and efficient optimization method, which offers good solutions for small to medium sized constellations.